MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939148251510
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon air leakage occurred.The target lesion was located in the mesenteric artery.A 2.5mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilation.During the procedure, while attempting to inflate the balloon, it was observed that there was no pressure, indicating a potential air leak.As a result, the balloon could not be inflated.The procedure was then completed using another device of the same type.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that balloon inflation issue/leak occurred.The target lesion was located in the mesenteric artery.A 2.5mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilation.During the procedure, when the balloon was used to inflate, it was found that there was no pressure.The balloon could not be inflated and there might be an air leakage.The procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that there was no visible pinhole noted with the device.
 
Additional Manufacturer Narrative
E1: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by mfr: the sterling sl was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.Functional testing was performed by inflating the device to rated burst pressure and it was able to hold pressure.No leaks or rupture were found.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis could not confirm the reported rupture.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21820861
Report Number2124215-2025-22135
Device Sequence Number12921853
Product Code DQY
UDI-Device Identifier08714729782278
UDI-Public(01)08714729782278(17)260531(10)34141972
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberH74939148251510
Device Catalogue NumberH74939148251510
Device Lot Number0034141972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2025
Supplement Date Received by Manufacturer04/16/2025
05/14/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date05/13/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight63 KG